Alert archive / Kentucky / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 55, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Apr 9, 2015, 2:48 PM EDT for Harrison County, Scott County, Kentucky. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 9, 2015, 2:48 PM EDT (18:48 UTC)
- Expired
- Apr 9, 2015, 3:20 PM EDT
- In force
- 32 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Harrison County, KY, Scott County, KY
The radar
The Cincinnati radar (KILN), 116 km from the middle of the area, began a volume at 18:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 9, 2:50 PM EDT | HAIL 0.88 | 5 Wnw Sadieville, KY | JUST UNDER QUARTER-SIZED HAIL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 9, 2:26 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.8 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 175 J/kg
- Mixed-layer CIN
- -175 J/kg
- Mixed-layer LCL
- 1204 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 139 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
238
WUUS53 KLMK 091848
SVRLMK
KYC097-209-091920-
/O.NEW.KLMK.SV.W.0055.150409T1848Z-150409T1920Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
248 PM EDT THU APR 9 2015
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN HARRISON COUNTY IN EAST CENTRAL KENTUCKY...
NORTH CENTRAL SCOTT COUNTY IN EAST CENTRAL KENTUCKY...
* UNTIL 320 PM EDT
* AT 247 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 14 MILES NORTH OF
GEORGETOWN...AND MOVING NORTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SADIEVILLE...STONEWALL...HINTON...RUTLAND...RENAKER...
COLEMANSVILLE...BERRY...ROBINSON...BOYD AND KELAT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3852 8427 3834 8463 3838 8470 3850 8456
3851 8452 3852 8449 3854 8448 3854 8444
3856 8443 3857 8441 3857 8432
TIME...MOT...LOC 1848Z 233DEG 35KT 3841 8461
HAIL...1.00IN
WIND...60MPH
$$
EER2 follow-up statements
371
WWUS53 KLMK 091905
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
305 PM EDT THU APR 9 2015
KYC209-091915-
/O.CAN.KLMK.SV.W.0055.000000T0000Z-150409T1920Z/
SCOTT KY-
305 PM EDT THU APR 9 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL SCOTT COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3852 8427 3842 8447 3848 8451 3849 8451
3850 8450 3854 8448 3854 8444 3856 8443
3857 8441 3857 8432
TIME...MOT...LOC 1905Z 233DEG 35KT 3848 8442
$$
KYC097-091920-
/O.CON.KLMK.SV.W.0055.000000T0000Z-150409T1920Z/
HARRISON KY-
305 PM EDT THU APR 9 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
HARRISON COUNTY UNTIL 320 PM EDT...
AT 303 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES NORTHWEST
OF CYNTHIANA...AND MOVING NORTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
COLEMANSVILLE...BERRY...ROBINSON...BOYD AND KELAT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3852 8427 3842 8447 3848 8451 3849 8451
3850 8450 3854 8448 3854 8444 3856 8443
3857 8441 3857 8432
TIME...MOT...LOC 1905Z 233DEG 35KT 3848 8442
HAIL...1.00IN
WIND...60MPH
$$
EER124
WWUS53 KLMK 091916
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
316 PM EDT THU APR 9 2015
KYC097-091926-
/O.EXP.KLMK.SV.W.0055.000000T0000Z-150409T1920Z/
HARRISON KY-
316 PM EDT THU APR 9 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN HARRISON COUNTY
WILL EXPIRE AT 320 PM EDT/220 PM CDT/...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
LAT...LON 3852 8427 3842 8447 3848 8451 3849 8451
3850 8450 3854 8448 3854 8444 3856 8443
3857 8441 3857 8432
TIME...MOT...LOC 1916Z 233DEG 35KT 3854 8431
$$
EERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 1:19 PM EDT, 1 hour 29 minutes earlier.
Area forecast discussion, Apr 9, 1:19 PM EDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
119 PM EDT Thu Apr 9 2015
...Updated Aviation Discussion...
...Forecast Update...
Issued at 1032 AM EDT Thu Apr 9 2015
Atmosphere is slowly destabilizing this morning although a late
morning/early afternoon round of showers and storms could slow this
process a bit through mid afternoon. Meanwhile, what little mid
level inverstion there was around 700-800 mb appears to be eroding
per the lastest AMDAR soundings. We are seeing a response with a few
clusters of showers/storms beginning to pop up this morning. We will
have to watch these storms to see if they are able to get organzied
or if they struggle.
Overall thinking remains unchanged on how today and tonight will
evolve. However, did make a few edits to the forecast for the
morning hours. Lowered pops intitially this morning with isolated to
scattered t-storms mainly across our western CWA where better warm
advection ascent and moisture transport currently resides. By early
afternoon, do have better coverage (40-50%) of storms as we continue
to destabilize and individual disturbances move through our SW flow.
The big question with these afternoon storms is whether or not they
will become strong/organized enough. If so, vertical wind profiles
would support supercells. This potential will be our main focus in
the very short term.
Two more rounds of strong/severe storms are then expected in the
evening and overnight, one with a pre-frontal trough and the other
with the main synoptic cold front. As mentioned in the previoud
discussion, we'll lose peak heating with the overnight storms,
however stronger forcing and dynamics should allow for a sustained
severe threat.
.SHORT TERM (Now through Friday)...
Issued at 308 AM EDT Thu Apr 9 2015
...Strong to Severe Storms Possible Today and Tonight...
As of 07z, surface analysis shows a developing low pressure over the
TX/OK panhandles with a warm front stretched east/northeastward
through southern Iowa, central Illinois and northern Indiana. Aloft,
water vapor imagery shows several ripples moving through the central
Plains into the lower Ohio Valley with deep southwesterly flow. A
potent shortwave trough was coming off the Rockies into western
Kansas. Locally, another warm/muggy night has prevailed with
temperatures holding in the upper 60s to lower 70s and dewpoints in
the low/mid 60s.
The main focus is on the severe storm potential/timing/impacts later
this afternoon through tonight as the aforementioned weather
features track through the area. Overall, synoptic features in the
09.00z guidance didn't stray too far from previous solutions. For
this morning, lingering showers/storms associated with the low-level
jet and broad warm air advection should be confined along our
northern areas. Hi-res models model generally support this thinking
as well. The best chances look to be across southern Indiana and
maybe far northern Kentucky. It will be a warm, muggy day with
highs in the lower to mid 80s. Strong south/southwest gradient winds
15-20 mph with gusts near 30 mph are anticipated this afternoon.
As the upper level trough swings north of the area this afternoon
and the 300 mb jet strengthens, large scale forcing for ascent will
increase. Soundings show MLCAPE values across the area to be
1000-2000 J/KG by afternoon in the presence of 0-6 km bulk shear of
40-50 kts. Hodographs have modest low level clockwise turning.
Expecting a round of storms to initiate ahead of the main cold front
in the mid/late afternoon to early evening hours, with a mix of
supercells and bowing line segments possible. Main threat is
damaging winds but could not rule out a few tornadoes as well. Large
hail is also possible, especially with any discrete cells that form
out ahead.
Frontal passage still looks to arrive late evening through the
overnight. These storms will also pose a severe threat, mainly
damaging winds, as broken line segments approach from the west.
We'll lose our daytime heating but sufficient dynamics and
instability will keep strong to severe storms a threat.
The surface front clears out of the way early Friday morning, though
kept slight chances in the far south/east during the morning hours.
Plan on westerly flow to bring drier air and overall quieter
conditions by Friday evening. Seasonable temperatures look on tap
with highs in the upper 60s to near 70.
.LONG TERM (Friday Night through Wednesday)...
Issued at 310 AM EDT Thu Apr 9 2015
...A Pleasant Weekend Ahead Before Another Week of Active Weather...
Saturday - Sunday...
After the cold front passes Friday, sfc high pressure will spill
into the region for the weekend providing dry, seasonal conditions.
Expect mostly sunny skies Saturday with highs in the 60s, and partly
cloudy skies Sunday with highs mostly in the lower 70s. Low temps
will range through the 40s both Fri/Sat nights with some upper 30s
possible Fri night.
Monday - Wednesday...
A weakening cold front from a northern stream system will approach
our area late Sun night and become stationary or wash out over the
Ohio Valley Monday. This will provide focus for showers and
storms. Upper level ridging will attempt to work into the region
Monday possibly working to weaken the boundary and/or convection
chances, but still think rounds of scattered storms will be possible
Sun night/Monday.
Monday night models begin to significantly diverge on placement of
synoptic features which makes the forecast lower confidence.
The ECMWF is a little more aggressive in phasing upper level troughs
to our northwest for mid week. Thus, it gives a little more of a
break in convection Monday night and then lifts a warm front north
through our area Tues night. The GFS is slower phasing the upper
level troughs to our northwest resulting in a stalled boundary over
the region Mon/Tues and then lifting the warm front north on Wed.
Either soln paints on and off rounds of showers and storms, but the
differences make each wave and resultant storm strength/QPF hard to
pin down. At this point given the pattern, some strong storms seem
possible for the first half of the work week.
Both long term model solns indicate another strong cold front will
push through the region by the end of the week potentially providing
strong to severe storms.
Temperatures should hover above seasonal averages by 5 to 10 degrees
next week.
&&
.AVIATION (18Z TAF Update)...
Updated at 119 PM EDT Thu Apr 9 2015
The first of wave of convection has moved through SDF and only
expect isolated showers and perhaps a rumble of thunder through the
afternoon. The main concern through much of the afternoonu will be
south winds sustained between 10 to 20 mph gusting up around 30 mph
at times. Scattered to broken clouds should stay VFR.
As we move into the evening have mention of a potential secoond
round of convection that could impact all terminals. Have included 2
hours of VCTS around sunset for now, and will amend if it
materializes.
Have more confidence in overnight convection with pre-frontal trough
and cold frontal passage and have tried to time some prevailing
thunder from just after Midnight to the pre-dawn hours at BWG/SDF.
LEX will come a couple hours later.
Cold front passes in the pre-dawn hours for SDF/BWG and around
sunrise at LEX with steady west winds.
Expect VFR outside of thunderstorms, however conditions will likely
drop into IFR visibilities in any storm. Some strong to severe
storms are possible with damaging winds and large hail threats.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH through late tonight FOR KYZ023>043-045>049-
053>057-061>067-076>078-081-082.
IN...FLASH FLOOD WATCH through late tonight FOR INZ076>079-083-084-
089>092.
&&
Update.........BJS
Short Term.....ZT
Long Term......AMS
Aviation.......BJSHazardous weather outlook, Apr 9, 2:38 PM EDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LOUISVILLE KY 238 PM EDT THU APR 9 2015 INZ076>079-083-084-089>092-KYZ023>032-038-045>048-053>057-061>067- 076>078-081-082-101845- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN- PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY- MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY- OLDHAM KY-TRIMBLE KY-SPENCER KY-NELSON KY-WASHINGTON KY-MERCER KY- JESSAMINE KY-LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY- BUTLER KY-EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY- METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...TAYLORSVILLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG... NICHOLASVILLE...HODGENVILLE...LEBANON...DANVILLE...LANCASTER... RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...GREENSBURG... CAMPBELLSVILLE...LIBERTY...STANFORD...EDMONTON...COLUMBIA... JAMESTOWN...BURKESVILLE...ALBANY 238 PM EDT THU APR 9 2015 /138 PM CDT THU APR 9 2015/ ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG TO SEVERE STORMS ARE POSSIBLE THIS AFTERNOON THROUGH TONIGHT AS A COLD FRONT MOVES THROUGH. THE MAIN THREATS ARE DAMAGING WINDS...LARGE HAIL AND HEAVY RAINFALL RESULTING IN FLASH FLOODING. AN ISOLATED TORNADO CAN NOT BE RULED OUT. REFER TO THE FLASH FLOOD WATCH FOR MORE DETAILS ON HEAVY RAINFALL AND FLOOD POTENTIAL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. MORE ROUNDS OF SHOWERS AND STORMS ARE EXPECTED BY EARLY TO MID WEEK NEXT WEEK. SOME STORMS COULD BECOME STRONG. CONTINUED ROUNDS OF HEAVY RAINFALL COULD LEAD TO ADDITIONAL FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT WIND DAMAGE...HAIL...OR FLOODING TODAY AND TONIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. KYZ033>037-039>043-049-101845- HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-HARRISON KY-ANDERSON KY- WOODFORD KY-FAYETTE KY-BOURBON KY-NICHOLAS KY-CLARK KY- INCLUDING THE CITIES OF...NEW CASTLE...SHELBYVILLE...FRANKFORT... GEORGETOWN...CYNTHIANA...LAWRENCEBURG...VERSAILLES...LEXINGTON... PARIS...CARLISLE...WINCHESTER 238 PM EDT THU APR 9 2015 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... ...SEVERE THUNDERSTORM WATCH 40 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG TO SEVERE STORMS ARE POSSIBLE THIS AFTERNOON THROUGH TONIGHT AS A COLD FRONT MOVES THROUGH. THE MAIN THREATS ARE DAMAGING WINDS...LARGE HAIL AND HEAVY RAINFALL RESULTING IN FLASH FLOODING. AN ISOLATED TORNADO CAN NOT BE RULED OUT. REFER TO THE FLASH FLOOD WATCH FOR MORE DETAILS ON HEAVY RAINFALL AND FLOOD POTENTIAL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. MORE ROUNDS OF SHOWERS AND STORMS ARE EXPECTED BY EARLY TO MID WEEK NEXT WEEK. SOME STORMS COULD BECOME STRONG. CONTINUED ROUNDS OF HEAVY RAINFALL COULD LEAD TO ADDITIONAL FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT WIND DAMAGE...HAIL...OR FLOODING TODAY AND TONIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. KYZ070>075-101845- LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY- INCLUDING THE CITIES OF...RUSSELLVILLE...BOWLING GREEN...FRANKLIN... SCOTTSVILLE...GLASGOW...TOMPKINSVILLE 138 PM CDT THU APR 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG TO SEVERE STORMS ARE POSSIBLE THIS AFTERNOON THROUGH TONIGHT AS A COLD FRONT MOVES THROUGH. THE MAIN THREATS ARE DAMAGING WINDS...LARGE HAIL AND HEAVY RAINFALL. AN ISOLATED TORNADO CAN NOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. MORE ROUNDS OF SHOWERS AND STORMS ARE EXPECTED BY EARLY TO MID WEEK NEXT WEEK. SOME STORMS COULD BECOME STRONG. CONTINUED ROUNDS OF HEAVY RAINFALL COULD LEAD TO ADDITIONAL FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT WIND DAMAGE...HAIL...OR FLOODING TODAY AND TONIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. BJS/AMS
In the hours before
Special weather statement, Apr 9, 12:01 PM EDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1201 PM EDT THU APR 9 2015
INZ091-092-KYZ030-091620-
CLARK IN-FLOYD IN-JEFFERSON KY-
1201 PM EDT THU APR 9 2015
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 40 MPH WINDS...
AT NOON EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST
OF NEW ALBANY TO 8 MILES SOUTHWEST OF NEW ALBANY TO VALLEY STATION...
AND MOVING NORTHEAST AT 35 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 40
MPH...ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
VALLEY STATION...
ST. MATTHEWS...
SHIVELY...
PLEASURE RIDGE PARK...
OKOLONA...
CARWOOD AND LOUISVILLE INTERNATIONAL AIRPORT...
BLUE LICK AND LOUISVILLE BOWMAN FIELD...
MEMPHIS AND SELLERSBURG...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3838 8569 3820 8548 3807 8582 3809 8588
3816 8591 3818 8590 3819 8593 3824 8595
3842 8595 3858 8572
TIME...MOT...LOC 1601Z 235DEG 32KT 3839 8594 3825 8594
3810 8581
RJSSpecial weather statement, Apr 9, 12:33 PM EDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1233 PM EDT THU APR 9 2015
INZ092-KYZ031>033-091655-
CLARK IN-HENRY KY-OLDHAM KY-TRIMBLE KY-
1233 PM EDT THU APR 9 2015
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 40 MPH WINDS...
AT 1232 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTH OF
PROSPECT TO 6 MILES NORTHWEST OF LA GRANGE TO 5 MILES NORTH OF LA
GRANGE...AND MOVING NORTHEAST AT 50 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 40
MPH...ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
LA GRANGE...
BEDFORD...
VESTA AND OLDHAM...
BETHLEHEM AND PROVIDENCE...
WISES LANDING AND PORT ROYAL...
THESE STORMS WILL AFFECT INTERSTATE 71 IN KENTUCKY BETWEEN MILE
MARKERS 22 AND 35.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3859 8521 3860 8508 3857 8506 3857 8504
3840 8536 3835 8553 3835 8558 3838 8563
3835 8565 3835 8576 3860 8537 3863 8522
TIME...MOT...LOC 1633Z 232DEG 46KT 3843 8559 3846 8546
3849 8538
RJSSpecial weather statement, Apr 9, 12:49 PM EDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1249 PM EDT THU APR 9 2015
KYZ032>034-091710-
HENRY KY-SHELBY KY-TRIMBLE KY-
1249 PM EDT THU APR 9 2015
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 40 MPH WINDS...
AT 1248 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BEDFORD TO 8 MILES
SOUTH OF CARROLLTON TO NEW CASTLE TO 8 MILES SOUTHEAST OF LA
GRANGE...AND MOVING NORTHEAST AT 45 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 40
MPH...ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
NEW CASTLE...
BEDFORD...
PORT ROYAL...
DELVILLE AND BELLVIEW...
BETHLEHEM...
SLABTOWN AND FRANKLINTON...
THESE STORMS WILL AFFECT INTERSTATE 71 IN KENTUCKY BETWEEN MILE
MARKERS 34 AND 35.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3859 8521 3860 8508 3857 8507 3857 8501
3855 8500 3851 8502 3852 8498 3849 8499
3846 8494 3820 8541 3830 8535 3836 8528
3837 8530 3840 8527 3851 8525 3863 8539
3869 8528
TIME...MOT...LOC 1649Z 235DEG 39KT 3860 8523 3856 8516
3845 8517 3832 8529
RJSSpecial weather statement, Apr 9, 1:06 PM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
106 PM EDT THU APR 9 2015
INZ079-KYZ032-091720-
JEFFERSON IN-TRIMBLE KY-
106 PM EDT THU APR 9 2015
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
AND 50 MPH WINDS...
AT 103 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES WEST OF BEDFORD...AND MOVING NORTHEAST AT
50 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE
EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
MADISON...
BROOKSBURG AND MANVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3870 8519 3869 8522 3874 8526 3874 8532
3872 8532 3867 8527 3859 8546 3866 8551
3889 8520 3888 8520
TIME...MOT...LOC 1706Z 233DEG 42KT 3865 8541
EERSpecial weather statement, Apr 9, 1:10 PM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
110 PM EDT THU APR 9 2015
KYZ031-033-034-091740-
HENRY KY-OLDHAM KY-SHELBY KY-
110 PM EDT THU APR 9 2015
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
HALF INCH HAIL...AND 50 MPH WINDS...
AT 108 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF SHELBYVILLE...AND MOVING
NORTHEAST AT 45 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...HALF INCH HAIL...AND STRONG GUSTY WINDS OF AROUND 45
TO 50 MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
NEW CASTLE...
SMITHFIELD AND JERICHO...
EMINENCE AND BELLVIEW...
BETHLEHEM AND NORTH PLEASUREVILLE...
FRANKLINTON AND SLABTOWN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3857 8507 3858 8504 3856 8500 3851 8502
3852 8498 3849 8499 3846 8494 3847 8492
3845 8490 3844 8492 3842 8488 3820 8535
3832 8546 3860 8512 3860 8508
TIME...MOT...LOC 1710Z 233DEG 39KT 3831 8528
EERSpecial weather statement, Apr 9, 2:27 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
227 PM EDT THU APR 9 2015
KYZ035-036-091855-
FRANKLIN KY-SCOTT KY-
227 PM EDT THU APR 9 2015
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
HALF INCH HAIL...AND 50 MPH WINDS...
AT 226 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTHEAST OF FRANKFORT...AND MOVING
NORTHEAST AT 35 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...HALF INCH HAIL...AND STRONG GUSTY WINDS OF AROUND 45
TO 50 MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
ELMVILLE...
MINORSVILLE AND SKINNERSBURG...
SUTERVILLE AND LONGLICK...
JOSEPHINE AND PORTER...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3837 8453 3819 8485 3826 8496 3836 8486
3835 8481 3834 8479 3835 8475 3846 8460
TIME...MOT...LOC 1827Z 227DEG 31KT 3827 8483
EERThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 8:13 PM EDT | Special Weather Statement | LMK | Harrison, Nicholas | 42 min |
| Apr 8, 10:55 PM EDT | Areal Flood Advisory | LMK | Bourbon, Fayette, Woodford | 3 hr |
| Apr 9, 11:27 AM EDT | Special Weather Statement | LMK | Meade | 28 min |
| Apr 9, 12:01 PM EDT | Special Weather Statement | LMK | Jefferson | 19 min |
| Apr 9, 12:33 PM EDT | Special Weather Statement | LMK | Oldham | 22 min |
| Apr 9, 12:49 PM EDT | Special Weather Statement | LMK | Henry, Trimble | 21 min |
| Apr 9, 1:10 PM EDT | Special Weather Statement | LMK | Henry | 30 min |
| Apr 9, 2:27 PM EDT | Special Weather Statement | LMK | Franklin | 28 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.